MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTERVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTERVASCULAR CATHETER
Catalog Number 381211
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter was found in the bd insyte¿ iv catheter.There was no report of exposure, injury, or medical intervention.
 
Event or Problem Description
It was reported that foreign matter was found in the bd insyte iv catheter.There was no report of exposure, injury, or medical intervention.
 
Additional Manufacturer Narrative
3 photos were returned for investigation.Fm was observed in the returned photos.1 actual sample in opened packaging was returned for investigation.The sample was subjected to visual inspection.Embedded orange particle was observed in the needle cover of the returned sample.The orange particle was subjected to fourier transform infrared spectroscopy (ftir) test.The result of the test shows that the particle had no good match, but had best matched with protein and polysulfide-based material.Polysulfide is a class of polymers with alternating chains of sulfur atoms and hydrocarbons.Most proteins will have similar spectrums.Thus, it is difficult to ascertain which particular type of protein was detected.The orange particle was found embedded in the needle cover.The needle cover was produced by the supplier.Dhr review of packaged needle batch 4296290 catalogue number 381211 and its assembled needle batch 4297157 catalogue number 8301319 shows no quality notification was raised for similar nonconformance during the production of this batch.There was a corrective action (b)(4) to implement a vacuum suction method to transfer the virgin material into the material tote with cover and seal to minimize the exposed area to prevent any foreign material to drop in.The affected batch was produced before the implementation of the above corrective action.

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8005744
Report Number8041187-2018-00382
Device Sequence Number148738
Product Code FOZ
UDI-Device Identifier30382903812111
UDI-Public30382903812111
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2019
Device Catalogue Number381211
Device Lot Number4296290
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;